Iowa, 2012Damaging Winds in Iowa, May 3, 2012
May 3, 2012 · NWS ARX · 2 events in 2 counties and zones
A line of thunderstorms moved along a stationary front and knocked down trees in Charles City (Floyd County) and produced an estimated wind gust of sixty miles per hour in Decorah (Winneshiek County) in the morning hours of May 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved along a stationary front and knocked down trees in Charles City (Floyd County) and produced an estimated wind gust of sixty miles per hour in Decorah (Winneshiek County) in the morning hours of May 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 3, 2:46 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, May 3, 2:46 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
346 AM CDT THU MAY 3 2012
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
346 AM CDT THU MAY 3 2012
FORECAST CONCERNS FOR TODAY ARE CENTERED ON SHOWER AND THUNDERSTORM
CHANCES WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. FOCUS THEN
TURNS TO SHOWER/THUNDERSTORM CHANCES FRIDAY AFTERNOON THROUGH THIS
WEEKEND.
CURRENT RADAR IMAGERY SHOWED A CLUSTER OF SHOWERS AND
THUNDERSTORMS ACROSS ADAMS AND JUNEAU COUNTIES EARLY THIS
MORNING...PRODUCING BRIEF HEAVY DOWNPOURS. AT 330 AM RADAR SHOWED
A LINE OF STRONG TO SEVER THUNDERSTORMS PUSHING INTO FAR NORTHWEST
WISCONSIN...BURNETT AND POLK COUNTIES...MOVING EAST. WILL HAVE TO
KEEP A CLOSE WATCH ON THIS LINE OF STORMS THIS MORNING SINCE THEY
HAVE TO POTENTIAL TO IMPACT CLARK AND TAYLOR COUNTY BETWEEN 6 AM
AND 7 AM.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING EARLY THIS
MORNING. ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON....ESPECIALLY ACROSS NORTHEAST IOWA INTO
FAR SOUTHWEST WISCONSIN. AN UNSTABLE AIRMASS WILL REMAIN IN PLACE
ACROSS THE FORECAST AREA TODAY...WITH MUCAPE VALUES OF 1500 TO 2000
J/KG. 0-6 KM BULK SHEAR VALUES WILL RANGE FROM 35 TO 40 KTS THROUGH
THE MID AFTERNOON HOURS...THEN START TO WANE IN THE LATE AFTERNOON
AND EVENING HOURS AS MID LEVEL WINDS DECREASE. THERE THE POTENTIAL
FOR A FEW STRONG TO SEVERE THUNDERSTORMS TODAY WITH THE MAIN THREATS
BEING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. AN
OUTFLOW/FRONTAL BOUNDARY JUST NORTH OF THE INTERSTATE 90 CORRIDOR
WILL SHIFT SOUTH INTO NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN
THIS AFTERNOON INTO THIS EVENING. THIS BOUNDARY WILL BE TH FOCUS FOR
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THIS EVENING...WITH
THE POTENTIAL FOR SEEING A FEW ROUNDS OF STORMS ALONG IT. THIS MAY
LEAD TO HEAVY RAIN CONCERNS ACROSS PORTIONS OF NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN WITH PRECIPITABLE WATER VALUES AROUND 200
PERCENT OF NORMAL...WARM CLOUD DEPTHS OF 3500 METERS. WILL HAVE TO
KEEP A CLOSE WATCH ON THE PROGRESSION OF THE BOUNDARY TODAY. IF
CONVECTION FIRES THIS AFTERNOON ACROSS SOUTHEAST MINNESOTA INTO WEST
CENTRAL WISCONSIN...THE BOUNDARY MAY END UP BEING PUSHED SOUTH OF
THE FORECAST AREA. THE SHOWERS AND THUNDERSTORMS SHOULD MOVE SOUTH
AND EAST OF THE FORECAST AREA LATE IN THE EVENING WITH A BREAK IN
PRECIPITATION CHANCES FOR MUCH OF THE FORECAST AREA FROM LATE
TONIGHT THROUGH MIDDAY FRIDAY.
A SHORTWAVE TROUGH IS EXPECTED TO MOVE ACROSS SOUTH DAKOTA AND PUSH
INTO CENTRAL/SOUTHERN MINNESOTA FRIDAY AFTERNOON. THIS FEATURE LOOKS
TO MOVE EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY FRIDAY AFTERNOON
INTO FRIDAY NIGHT BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE AREA...SOME WHICH COULD POSSIBLY BE SEVERE. 0-6 KM BULK SHEAR OF
40 TO 50 KTS...AND 0-3KM MUCAPE VALUES OF NEARLY 3000 J/KG WILL MORE
MORE THAN SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS. SUPERCELLS
WITH LARGE HAIL AND DAMAGING WINDS APPEAR POSSIBLE BUT THERE ARE
STILL SOME DETAILS THAT NEED TO BE WORKED OUT. ONE OF THE MAIN
CONCERNS IS HOW MUCH CLOUD COVER WILL BE AROUND THE REGION WHICH
WILL GREATLY IMPACT THE AMOUNT OF INSTABILITY. PLAN ON HIGHS ON
FRIDAY RANGING FROM THE UPPER 60S ACROSS NORTH CENTRAL WISCONSIN TO
THE UPPER 70S TO AROUND 80 ACROSS NORTHEAST IOWA. SHOWERS AND
THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY NIGHT. THE ACTIVE
PATTERN IS EXPECTED TO PERSIST SATURDAY INTO SATURDAY NIGHT WITH
CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS. THE EASTERN EXTENT
OF THE SHOWER/THUNDERSTORM CHANCES IS IN QUESTION AS HIGH PRESSURE
TRIES TO BUILD SOUTH OUT OF ONTARIO...THROUGH UPPER MICHIGAN INTO
CENTRAL WISCONSIN. THE HIGH MAKES A STRONG PUSH SATURDAY INTO
SUNDAY..WITH DEWPOINTS FALLING INTO THE MID 30S...POSSIBLY
LOWER...ACROSS NORTHERN WISCONSIN. WILL HAVE TO KEEP A CLOSE WATCH
ON THIS LOW LEVEL DRY AIR AS IT WILL GREATLY IMPACT PRECIPITATION
CHANCES.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
346 AM CDT THU MAY 3 2012
03.00 FORECAST MODELS IN GOOD AGREEMENT ON SUNDAY SHOWING A POTENT
TROUGH PUSHING ACROSS THE DAKOTAS EARLY SUNDAY MORNING THEN MOVING
INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION SUNDAY AFTERNOON.
THIS SYSTEM HAS THE POTENTIAL TO BRING ANOTHER ROUND OF SEVERE
WEATHER TO THE REGION...BUT IT IS A LITTLE TOO FAR OUT TO DETERMINE
THE EXACT DETAILS AND TIMING. THE TROUGH IS EXPECTED TO PUSH INTO
THE REGION MONDAY MORNING INTO TUESDAY BRINGING COOLER TEMPERATURES
TO THE AREA ALONG WITH CHANCES FOR SHOWERS AND PERHAPS AN ISOLATED
THUNDERSTORM. PLAN ON HIGHS IN THE 60S TO AROUND 70S ON
SUNDAY...FALLING INTO THE LOWER 60S ON MONDAY THROUGH WEDNESDAY. LOOK
FOR OVERNIGHT LOW TO FALL INTO THE 40S.
&&
.AVIATION...THROUGH 06Z FRIDAY
1212 AM CDT THU MAY 3 2012
RATHER COMPLICATED FORECAST FOR THIS TAF CYCLE WITH LOW
CONFIDENCE. MAIN PRECIPITATION AREA HAS MOVED EAST OF THE TAF
SITES...BUT STILL WARM ADVECTION OVER THE REGION KEEPING SCATTERED
SHOWERS/TSRA AROUND THE AREA THROUGH THE OVERNIGHT HOURS.
SHORTWAVE OVER EASTERN NEBRASKA TO TRANSLATE NORTHEAST OVERNIGHT.
03.00Z HRRR SHOWS CONVECTION WITH THIS WAVE TO LIFT ACROSS IOWA
OVERNIGHT ARRIVING IN THE TAF SITES AROUND DAYBREAK OR A LITTLE
AFTER. IN BETWEEN THIS...CEILINGS WILL LIKELY BE IN THE MVFR/IFR
CATEGORY OVERNIGHT WITH JUST SOME SCATTERED CONVECTION AROUND THE
AREA. DID RAISE CEILINGS LATER THURSDAY AS WAVE MOVES EAST OF THE
AREA. STILL SOME UNCERTAINTY WITH ADDITIONAL CONVECTIVE DEVELOPMENT
IN THE AFTERNOON. FOR NOW LEFT IT OUT AND WILL HAVE TO BE RE-
EVALUATED WITH LATER MODEL RUNS. VFR CONDITIONS THEN EXPECTED
AFTER 00Z.
&&
.HYDROLOGY...TODAY INTO TONIGHT
346 PM CDT WED MAY 2 2012
RAINFALL FROM LAST NIGHT THROUGH EARLY THIS MORNING RANGED FROM 1
TO 3 INCHES OVER NORTHERN WABASHA INTO CENTRAL BUFFALO COUNTY.
THIS ALONG WITH RAINFALL FROM TUESDAY NIGHT INTO WEDNESDAY MORNING
MAY PRODUCE SOME RIVER RISES. ADDITIONAL RAINFALL IS EXPECTED
TODAY WITH SOME LOCATIONS POSSIBLY RECEIVING 1/2 TO 1 INCH...WILL
HAVE TO KEEP A CLOSE EYE ON AREA STREAMS AND RIVERS FOR SOME
LOCALIZED FLOODING POTENTIAL.
HYDROLOGIC STATEMENTS HAVE BEEN ISSUED FOR SEVERAL RIVERS FOR THE
RISES THAT EITHER HAVE OCCURRED OR ARE EXPECTED TO OCCUR. PLEASE
REFERENCE THE LATEST STATEMENTS /MKERVSARX FGUS83/ FOR THE MOST
CURRENT INFORMATION.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
346 AM CDT THU MAY 3 2012
WI...NONE.
MN...NONE.
IA...NONE.
&&
SHORT TERM...WETENKAMP
LONG TERM....WETENKAMP
AVIATION.....RABERDING
HYDROLOGY....WETENKAMP
Hazardous weather outlook, May 3, 4:04 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
504 AM CDT THU MAY 3 2012
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-041200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
504 AM CDT THU MAY 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
AN AREA OF THUNDERSTORMS OVER NORTHWEST WISCONSIN WILL MOVE ACROSS
PORTIONS OF THE AREA EARLY THIS MORNING. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...ISOLATED LARGE HAIL OR DAMAGING WINDS ARE
POSSIBLE. THESE STORMS LOOK TO AFFECT MAINLY AREAS NORTH OF HIGHWAY
10.
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TODAY. SOME OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ON FRIDAY.
THUNDERSTORMS ARE EXPECTED ONCE AGAIN...WITH THE POTENTIAL FOR LARGE
HAIL AND DAMAGING WINDS.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA SATURDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN IF
SEVERE WEATHER COULD OCCUR WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON FRIDAY.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
RABERDING/WETENKAMP
In the hours before
Local storm report, May 2, 10:50 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1150 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 1 SE PLAINVIEW 44.16N 92.15W
05/02/2012 M0.75 INCH WABASHA MN TRAINED SPOTTER
0825 PM HAIL 2 NW BEAR VALLEY 44.33N 92.48W
05/02/2012 M1.00 INCH WABASHA MN TRAINED SPOTTER
0830 PM TSTM WND GST OAK CENTER 44.35N 92.40W
05/02/2012 E57.00 MPH WABASHA MN TRAINED SPOTTER
ESTIMATED BETWEEN 53 AND 57 MPH
0833 PM HAIL 2 W OAK CENTER 44.35N 92.44W
05/02/2012 M1.50 INCH WABASHA MN AMATEUR RADIO
0838 PM HAIL 2 NW OAK CENTER 44.37N 92.43W
05/02/2012 M1.75 INCH WABASHA MN AMATEUR RADIO
0839 PM HAIL 5 S LAKE CITY 44.37N 92.28W
05/02/2012 M1.00 INCH WABASHA MN LAW ENFORCEMENT
0845 PM HAIL 5 SW LAKE CITY 44.40N 92.35W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
0855 PM FLASH FLOOD 1 N OAK CENTER 44.36N 92.40W
05/02/2012 WABASHA MN AMATEUR RADIO
WATER 8 TO 9 INCHES DEEP OVER HWY 16
0857 PM FLASH FLOOD 5 S LAKE CITY 44.37N 92.28W
05/02/2012 WABASHA MN TRAINED SPOTTER
4 TO 5 FT DITCHES FULL
0914 PM HEAVY RAIN 7 NW WABASHA 44.44N 92.15W
05/02/2012 M1.50 INCH PEPIN WI AMATEUR RADIO
0914 PM HAIL 4 WNW WABASHA 44.39N 92.12W
05/02/2012 M1.00 INCH WABASHA MN AMATEUR RADIO
0914 PM HEAVY RAIN 4 WNW WABASHA 44.39N 92.12W
05/02/2012 M1.50 INCH WABASHA MN AMATEUR RADIO
0915 PM HAIL WABASHA 44.37N 92.05W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
CTY RD 10 JUST OUTSIDE OF WABASHA. 50 MPH WINDS ESTIMATED
AS WELL.
0925 PM TSTM WND GST WABASHA 44.37N 92.05W
05/02/2012 M74.00 MPH WABASHA MN LAW ENFORCEMENT
TREES DOWN ACROSS CITY OF WABASHA
0925 PM TSTM WND GST KELLOGG 44.31N 92.00W
05/02/2012 M62.00 MPH WABASHA MN DEPT OF HIGHWAYS
MNDOT SITE MN069 ON US HWY 61
0929 PM TSTM WND GST KELLOGG 44.31N 92.00W
05/02/2012 M64.00 MPH WABASHA MN DEPT OF HIGHWAYS
MNDOT SITE MN069 IN KELLOGG ON US HWY 61
0931 PM TSTM WND DMG ALMA 44.33N 91.92W
05/02/2012 BUFFALO WI LAW ENFORCEMENT
TREES DOWN AND POWER OUTAGES REPORTED VIA BUFFALO COUNTY
SHERIFF.
0935 PM TSTM WND DMG 3 E ALMA 44.33N 91.86W
05/02/2012 BUFFALO WI LAW ENFORCEMENT
TREES DOWN IN ALMA. PART OF A SHED LEANING ON POWER LINES
EAST OF ALMA. TIME ESTIMATED BY RADAR.
0953 PM FLASH FLOOD 3 SW LAKE CITY 44.42N 92.32W
05/02/2012 WABASHA MN LAW ENFORCEMENT
WATER OVER COUNTY RD 15 AT HWY 63
0953 PM FLASH FLOOD 2 SE LAKE CITY 44.43N 92.25W
05/02/2012 WABASHA MN LAW ENFORCEMENT
MUDSLIDES REPORTED ON HWY 61
1003 PM TSTM WND DMG ARCADIA 44.25N 91.49W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
MOBILE HOME BLOWN OFF ITS FOUNDATION IN THE ARCADIA
TRAILOR PARK. RELAYED VIA WEAU.
1005 PM HAIL 6 NNE ARCADIA 44.33N 91.45W
05/02/2012 M1.25 INCH TREMPEALEAU WI LAW ENFORCEMENT
1025 PM TSTM WND DMG WHITEHALL 44.37N 91.31W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
TREES AND POWER LINES DOWN IN WHITEHALL AND
BLAIR...REPORT RELAYED BY WKBT. TIME ESTIMATED BY RADAR.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
HOUSE WITH 4 WINDOWS BLOWN OUT DUE TO WIND AND HAIL.
RELAYED VIA WKBT.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
REPORT FROM A VIEWER OF A BARN BLOWN DOWN. FIRE CREWS ARE
REQUESTING TRAFFIC STAYS OUT DUE TO THE NUMBER OF TREES
AND POWERLINES DOWN. RELAYED VIA WKBT.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
VIEWER REPORT OF HOUSES WITH SIDING AND ROOF DAMAGE VIA
WKBT
1028 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI TRAINED SPOTTER
ROOF AND SIDING PULLED OFF. LARGE TREES UPROOTED
&&
HALBACHLocal storm report, May 2, 11:03 PM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1203 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 2 W WABASHA 44.37N 92.09W
05/02/2012 M1.75 INCH WABASHA MN NWS EMPLOYEE
&&
HALBACHSpecial weather statement, May 2, 11:49 PM CST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1249 AM CDT THU MAY 3 2012
IAZ008>011-018-019-029-030-MNZ094>096-WIZ041>044-053>055-061-
030800-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-MOWER-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-
VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...AUSTIN...LA CROSSE...SPARTA...TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1249 AM CDT THU MAY 3 2012
...THUNDERSTORMS ON THE INCREASE OVERNIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS OVERNIGHT FROM
NORTHEAST IOWA INTO WESTERN WISCONSIN. BRIEF HEAVY RAINFALL WILL
BE THE MAIN THREAT FROM THESE STORMS...HOWEVER...A FEW STORMS
COULD PRODUCE SOME SMALL HAIL AND GUSTY WINDS. THE BETTER CHANCE
FOR MORE SEVERE WEATHER MAY COME TOWARD DAYBREAK AS A CLUSTER OF
STORMS IN WEST CENTRAL MINNESOTA MOVE EAST INTO THE REGION.
HALBACH
Local storm report, May 3, 1:39 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
239 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 1 SE PLAINVIEW 44.16N 92.15W
05/02/2012 M0.75 INCH WABASHA MN TRAINED SPOTTER
0825 PM HAIL 2 NW BEAR VALLEY 44.33N 92.48W
05/02/2012 M1.00 INCH WABASHA MN TRAINED SPOTTER
0830 PM TSTM WND GST OAK CENTER 44.35N 92.40W
05/02/2012 E57.00 MPH WABASHA MN TRAINED SPOTTER
ESTIMATED BETWEEN 53 AND 57 MPH
0833 PM HAIL 2 W OAK CENTER 44.35N 92.44W
05/02/2012 M1.50 INCH WABASHA MN AMATEUR RADIO
0838 PM HAIL 2 NW OAK CENTER 44.37N 92.43W
05/02/2012 M1.75 INCH WABASHA MN AMATEUR RADIO
0839 PM HAIL 5 S LAKE CITY 44.37N 92.28W
05/02/2012 M1.00 INCH WABASHA MN LAW ENFORCEMENT
0845 PM HAIL 5 SW LAKE CITY 44.40N 92.35W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
0855 PM FLASH FLOOD 1 N OAK CENTER 44.36N 92.40W
05/02/2012 WABASHA MN AMATEUR RADIO
WATER 8 TO 9 INCHES DEEP OVER HWY 16
0857 PM FLASH FLOOD 5 S LAKE CITY 44.37N 92.28W
05/02/2012 WABASHA MN TRAINED SPOTTER
4 TO 5 FT DITCHES FULL
0914 PM HEAVY RAIN 7 NW WABASHA 44.44N 92.15W
05/02/2012 M1.50 INCH PEPIN WI AMATEUR RADIO
0914 PM HAIL 4 WNW WABASHA 44.39N 92.12W
05/02/2012 M1.00 INCH WABASHA MN AMATEUR RADIO
0914 PM HEAVY RAIN 4 WNW WABASHA 44.39N 92.12W
05/02/2012 M1.50 INCH WABASHA MN AMATEUR RADIO
0915 PM HAIL WABASHA 44.37N 92.05W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
CTY RD 10 JUST OUTSIDE OF WABASHA. 50 MPH WINDS ESTIMATED
AS WELL.
0915 PM HAIL 2 W WABASHA 44.37N 92.09W
05/02/2012 M1.75 INCH WABASHA MN NWS EMPLOYEE
0925 PM TSTM WND GST KELLOGG 44.31N 92.00W
05/02/2012 M62.00 MPH WABASHA MN DEPT OF HIGHWAYS
MNDOT SITE MN069 ON US HWY 61
0925 PM TSTM WND GST WABASHA 44.37N 92.05W
05/02/2012 M74.00 MPH WABASHA MN LAW ENFORCEMENT
TREES DOWN ACROSS CITY OF WABASHA
0929 PM TSTM WND GST KELLOGG 44.31N 92.00W
05/02/2012 M64.00 MPH WABASHA MN DEPT OF HIGHWAYS
MNDOT SITE MN069 IN KELLOGG ON US HWY 61
0931 PM TSTM WND DMG ALMA 44.33N 91.92W
05/02/2012 BUFFALO WI LAW ENFORCEMENT
TREES DOWN AND POWER OUTAGES REPORTED VIA BUFFALO COUNTY
SHERIFF.
0935 PM TSTM WND DMG 3 E ALMA 44.33N 91.86W
05/02/2012 BUFFALO WI LAW ENFORCEMENT
TREES DOWN IN ALMA. PART OF A SHED LEANING ON POWER LINES
EAST OF ALMA. TIME ESTIMATED BY RADAR.
0953 PM FLASH FLOOD 2 SE LAKE CITY 44.43N 92.25W
05/02/2012 WABASHA MN LAW ENFORCEMENT
MUDSLIDES REPORTED ON HWY 61
0953 PM FLASH FLOOD 3 SW LAKE CITY 44.42N 92.32W
05/02/2012 WABASHA MN LAW ENFORCEMENT
WATER OVER COUNTY RD 15 AT HWY 63
1003 PM TSTM WND DMG ARCADIA 44.25N 91.49W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
MOBILE HOME BLOWN OFF ITS FOUNDATION IN THE ARCADIA
TRAILOR PARK. RELAYED VIA WEAU.
1005 PM HAIL 6 NNE ARCADIA 44.33N 91.45W
05/02/2012 M1.25 INCH TREMPEALEAU WI LAW ENFORCEMENT
1025 PM TSTM WND DMG WHITEHALL 44.37N 91.31W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
TREES AND POWER LINES DOWN IN WHITEHALL AND
BLAIR...REPORT RELAYED BY WKBT. TIME ESTIMATED BY RADAR.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
HOUSE WITH 4 WINDOWS BLOWN OUT DUE TO WIND AND HAIL.
RELAYED VIA WKBT.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
REPORT FROM A VIEWER OF A BARN BLOWN DOWN. FIRE CREWS ARE
REQUESTING TRAFFIC STAYS OUT DUE TO THE NUMBER OF TREES
AND POWERLINES DOWN. RELAYED VIA WKBT.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
VIEWER REPORT OF HOUSES WITH SIDING AND ROOF DAMAGE VIA
WKBT
1028 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI TRAINED SPOTTER
ROOF AND SIDING PULLED OFF. LARGE TREES UPROOTED
&&
JLRSpecial weather statement, May 3, 4:24 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 AM CDT THU MAY 3 2012
WIZ017-031130-
TAYLOR-
524 AM CDT THU MAY 3 2012
AT 519 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 19
MILES NORTHWEST OF JUMP RIVER TO 21 MILES WEST OF DONALD...MOVING
EAST AT 45 MPH.
WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE STRONG THUNDERSTORMS. IN ADDITION PEA SIZED HAIL WILL BE
POSSIBLE AS WELL.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
JUMP RIVER...WESTBORO...MEDFORD...CHELSEA AND RIB LAKE.
RABERDING
Special weather statement, May 3, 4:28 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 AM CDT THU MAY 3 2012
IAZ008>010-018-019-029-031130-
CHICKASAW-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK-
528 AM CDT THU MAY 3 2012
AT 524 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 13
MILES WEST OF NORA SPRINGS TO 19 MILES SOUTH OF COUNTY ROADS B 60 AND
T 18...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS.
SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE
NEEDED AS THESE STORMS GET CLOSER
THE STRONG THUNDERSTORMS WILL BE NEAR...
STATE ROAD 9 AND COUNTY S 70...RUDD...ROCKFORD...NORA SPRINGS
AROUND 540 AM...
OSAGE...CHARLES CITY...FLOYD...STATE ROAD 9 AND COUNTY T 26 AROUND
550 AM...
NASHUA...IONIA AROUND 600 AM...
PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.
JW
Thunderstorm Wind, Floyd
- When
- May 3, 4:47 AM CST
- Where
- Floyd County, 1.18 mi SE of Charles City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.057, -92.684
Trees were knocked down at the intersection of 8th and Johnson Streets in Charles City.
Thunderstorm Wind, Winneshiek
- When
- May 3, 5:35 AM CST
- Where
- Winneshiek County, 0.7 mi SSE of Decorah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.291, -91.793
An estimated wind gust of 60 miles per hour occurred in Decorah.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 3 to 4, 20121 injured · $1.0 million · EF2 · 20 events
- Flash Flooding and Flooding in Michigan, May 3 to 4, 2012$8.2 million · 1.75 in hail · 26 events
- Hail and Damaging Wind in Wisconsin, May 3, 20121 death · 1 in hail · 3 events
- Flash Flooding and Hail in Michigan, May 3, 2012$1.4 million · 2 in hail · 26 events
- Hail in Nebraska, May 3, 2012$2.3 million · 2.75 in hail · 7 events
- Hail in New York, May 3, 2012$1.1 million · 2 in hail · 20 events
- Flash Flooding and Hail in Wisconsin, May 3, 20121 injured · $1.3 million · 0.88 in hail · 8 events
- Flash Flooding and Hail in Texas, May 3 to 7, 20121 injured · $20,000 · 2 in hail · 49 events
- Hail and Heavy Rain in Iowa, May 3 to 4, 2012$79,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in New York, May 3, 2012$120,000 · 1 in hail · 9 events
- Damaging Winds in Iowa, May 3, 2012$110,000 · 61 kt wind · 7 events
- Hail and Lightning Strike in Minnesota, May 3, 2012$100,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372104, 372106.